Warning the patient about possible complications if the activities are not performed
+ Bronchial obstruction by retained secretions has contributed to a postoperative patient's recent pulse oximetry reading of 87%. Which health problem is the patient probably experiencing? A. Atelectasis B. Bronchospasm C. Hypoventilation D. Pulmonary embolism
+ The patient donated a kidney, and early ambulation is included in her plan of care. But the patient refuses to get up and walk. What rationale should the nurse explain to the patient for early ambulation? A. “Early walking keeps your legs limber and strong” B. “Early ambulation will help you be ready to go home” C. “Early ambulation will help you get rid of your syncope and pain” D. “Early walking is the best way to prevent post-op complications”
+ An older patient who had surgery is displaying manifestations of delirium. What should the nurse do first to provide the best care for this new patient? A. Check his chart for intra-op complications B. Check which medications were used for anesthesia C. Check the effectiveness of the analgesics received D. Check his pre-op assessment for previous delirium or dementia
+ The patient had surgery at an ambulatory surgery center. Which criteria support that this patient is ready for discharge (select all that apply)? A. Vital signs baseline or stable B. Minimal n/v C. Wants to go to the bathroom at home D. Responsible adult taking patient home E. Comfortable after IV opioid 15 minutes ago
+ Pain Questions
+ Before administering celecoxib (Celebrex), the nurse will assess the patient's medical record for which medication that would increase the risk of adverse effects? A. Aspirin B. Scopolamine C. Theyophylline D. Acetaminophen
+ After administering acetaminophen and oxycodone (Percocet) for pain, which intervention would be of highest priority for the nurse to complete before leaving the patient's room? A. Leave the over-bed light on a low setting B. Ensure that the upper two side rails are raised C. Offer to turn on the television to provide distraction D. Ensure that documentation of intake and output is accurate
+ Which assessment is of highest priority for the nurse to complete before administration of morphine? A. Pain rating B. Blood pressure C. Respiratory rate D. Level of consciousness
+ Which effect should the nurse instruct a patient receiving NSAIDs to report? A. Blurred vision B. Nasal stuffiness C. Urinary retention D. Black or tarry stools
+ Which clinical manifestation should the nurse attribute to adverse effects of morphine sulfate administered via PCA? A. Diarrhea B. Urinary incontinence C. Nausea and vomiting D. Increased BP
+ The patient's neuropathic pain is not well controlled with the opioid analgesic prescribed. What medications may be added for a multimodal approach to treat the patient's pain (select all that apply)?
You've reached the end of your free preview.
Want to read all 367 pages?
- Fall '19
- older patient